Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 105, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 29, 2017, 3:59 PM CDT for Harris County, Montgomery County, Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2017, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 30, 2017, 12:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 78 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
The text
As transmitted.
898 WGUS54 KHGX 292059 FFWHGX TXC201-339-300500- /O.NEW.KHGX.FF.W.0105.170829T2059Z-170830T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Houston/Galveston TX 359 PM CDT TUE AUG 29 2017 The National Weather Service in League City has issued a * Flash Flood Warning for... Southeastern Montgomery County in southeastern Texas... North central Harris County in southeastern Texas... * Until midnight CDT Wednesday. * The Northgate Crossing Municipal Utility No. 1 (The Water District) has announced that a mandatory evacuation from the Water District is necessary. This includes the Northwood Pines Subdivision. It is possible, if conditions continue to deteriorate at the current rate, you may not be able to leave the Water District. * Northwood Pines residents should prepare for immediate mandatory evacuation. Please exit the Water District along I-45 south and proceed to Spring High School located at 19428 I-45, Spring TX 77373 for shelter. To reach Spring high School, exit Cypresswood Drive and turn left. Spring High School is located on the left. * Some locations that will experience flooding include... Northwood Pines Subdivision. LAT...LON 3010 9543 3011 9544 3012 9543 3010 9541 $$ 39
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 1:23 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 29, 1:23 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
123 PM CDT Tue Aug 29 2017
.AVIATION...
A tropical storm warning remains in effect through the forecast
period. However, conditions should gradually improve this
afternoon and overnight as Tropical Storm Harvey finally begins
to lift out to the northeast. KCLL is already VFR. The other
terminals are on the western edge of the rain shield and
precipitation should gradually taper off this evening and
overnight with a slow improvement from IFR to MVFR.
Winds are from the northwest and north at 30 to 45 knots in
Galveston and 20 to 30 Knots further inland. 44
&&
.PREV DISCUSSION... /ISSUED 1040 AM CDT Tue Aug 29 2017/
DISCUSSION...
Still quite a bit of rain over the eastern half of the CWA this
morning...with expectations that this activity will nudge a bit
more west this afternoon as Tropical Storm Harvey begins slowly
moving NE. Overall, rainfall rates have decreased (one quarter/
one half inch per hour), but there are still pockets of heavier
rains (up to 1.5-2.5 inches per hour) closer to the coast. This
system is still forecast to move inland early Weds morning near
the Sabine Pass. A Tropical Storm Warning remains in effect for
parts of SE TX. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 81 72 84 72 / 60 60 50 30 20
Houston (IAH) 72 79 72 84 73 / 90 80 60 40 30
Galveston (GLS) 72 83 73 85 75 / 80 60 40 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
Chambers...Galveston...Harris...Jackson...Liberty...
Matagorda.
Flash Flood Watch through late tonight for the following zones:
Brazoria...Chambers...Fort Bend...Galveston...Harris...
Liberty...Matagorda...Montgomery...Polk...San Jacinto...
Trinity...Walker...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...41
Aviation/Marine...44Hazardous weather outlook, Aug 29, 7:52 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 752 AM CDT Tue Aug 29 2017 TXZ164-177>179-199-200-213-214-226-227-236>238-301300- Brazoria-Chambers-Fort Bend-Galveston-Harris-Liberty-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Wharton- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. ...FLASH FLOOD WATCH IS IN EFFECT TODAY.... .DAY ONE...Today and Tonight Another day of spiraling bands coming onshore from Tropical Storm Harvey will put down periods of one to two inches in the strongest cores. Today and tomorrow's additional rainfall may only total 4 to 6 inches in most areas but may be enough to keep the worst flooded locations under water for an extra day or two...hampering clean up efforts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The final bands of an exiting Harvey will come around and put down a few more inches across the extreme eastern and northeastern forecast area. These bands should not be initiate significant flooding but may be a nuisance to regional clean up efforts. A tropical wave in the western Gulf may need to be monitored for possible development over the weekend. .SPOTTER INFORMATION STATEMENT... Spotters still need to be vigilant and monitor Harvey's rainfall bands. TXZ163-176-195>198-210>212-235-301300- Austin-Brazos-Burleson-Colorado-Grimes-Houston-Jackson-Madison- Waller-Washington- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Another day of spiraling bands coming onshore from Tropical Storm Harvey will put down periods of less than an inch within the strongest cores. Today and tomorrow's additional rainfall may only total 4 to 6 inches in most areas but may be enough to keep the worst flooded locations under water for an extra day or two...hampering clean up efforts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The final bands of an exiting Harvey will come around and put down a couple of more inches across the western and central forecast area. These bands will not initiate significant flooding but may be a nuisance to regional clean up efforts. A tropical wave in the western Gulf may need to be monitored for possible development over the weekend. .SPOTTER INFORMATION STATEMENT... Spotters still need to be vigilant and monitor Harvey's rainfall bands. GMZ330-335-350-355-370-375-301300- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Tropical Storm Warnings are still in effect with many early Tuesday northeast wind observations registering 20 to 30 knots with tropical storm force gusts. As Harvey's broad low tracks across to the northeast ...seas are is still rough across the upper Texas waters. Nearshore 7 to 8 feet...with near 10 foot offhsore wave heights...through the day. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and seas will significantly downtrend through early Friday as Harvey moves well inland through late week. Late week light southwesterlies over 3 to 4 foot average seas.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:16 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 4 more | 4 hr |
| Aug 28, 8:21 PM CDT | Tornado Warning | HGX | Galveston | 24 min |
| Aug 28, 8:39 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 28, 9:58 PM CDT | Tornado Warning | HGX | Galveston | 17 min |
| Aug 28, 10:00 PM CDT | Special Marine Warning | HGX | 30 min | |
| Aug 28, 10:13 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 17 min |
| Aug 28, 10:29 PM CDT | River Flood Warning | HGX | Matagorda | 5 days |
| Aug 28, 11:12 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 6 more | 6 hr |
| Aug 29, 3:04 AM CDT | Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more | 18 min |
| Aug 29, 3:22 AM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more | 22 hr |
| Aug 29, 5:41 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 8 more | 9 hr |
| Aug 29, 7:55 AM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| Aug 29, 9:26 AM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Aug 29, 9:53 AM CDT | Flash Flood Warning | HGX | Brazoria | 8 hr |
| Aug 29, 10:58 AM CDT | Flash Flood Warning | HGX | Galveston | 4 hr |
| Aug 29, 12:31 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Aug 29, 2:44 PM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 9 hr |
| Aug 29, 3:26 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Harris, Liberty | 3 hr |
| Aug 29, 3:52 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 29, 5:44 PM CDT | Flash Flood Warning | HGX | Brazoria | 8 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.